Alert archive / Mississippi / Special Weather Statements in 2012

Special Weather Statement, NWS Jackson, MS

July 27, 2012Lowndes County, Mississippi

NWS Jackson, MS issued this special weather statement at Jul 27, 2012, 9:01 PM CDT for Lowndes County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2012, 9:01 PM CDT (02:01 UTC)
Expired
Jul 27, 2012, 9:30 PM CDT
In force
29 min
Issued by
NWS Jackson, MS

County Lowndes County, MS

The radar

The Columbus AFB radar (KGWX), 38 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 2.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1061 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WWUS84 KJAN 280201
SPSJAN
MSZ031-280230-
LOWNDES MS-
901 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT FRI JUL 27 2012

A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS 
LOCATED 4 MILES NORTH OF COLUMBUS AT 858 PM CDT...MOVING SOUTHEAST AT
5 MPH. RAINFALL FOR THE PAST HOUR HAS BEEN 1.5 TO NEAR 2 INCHES. AN
ADDITIONAL ONE INCH WILL BE POSSIBLE. SOME RAINFALL MAY CAUSE SOME
PONDING OF ROADWAYS. 


PEOPLE IN NORTHERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3350 8827 3339 8832 3352 8856 3355 8852
      3352 8847 3355 8849 3358 8849 3360 8847
      3362 8851 3367 8848 3367 8843 3362 8826
TIME...MOT...LOC 0158Z 296DEG 4KT 3356 8842

$$

MRM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 27, 3:32 PM CDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 27, 3:32 PM CDT, 5 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
332 PM CDT FRI JUL 27 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...MORNING MCS THAT WAS
DIVING SOUTH ACROSS NORTHERN LOUISIANA HAS DECAYED BUT ANY OUTFLOW
BOUNDARIES ASSOCIATED WITH IT HAVE BEEN HELPFUL IN INITIATING
AFTERNOON CONVECTION ACROSS PORTIONS OF THE ARKLAMISS. IN
ADDITION...A SHORTWAVE TROUGH IS MOVING THROUGH THE REGION AT THE
BASE OF A LARGER TROUGH LOCATED OVER THE OHIO VALLEY REGION. ALL OF
THESE FEATURES ARE INTERACTING WITH A WARM...MOIST...AND UNSTABLE
AIRMASS OVER THE REGION. LOCAL RADARS SHOW SHOWERS AND THUNDERSTORMS
DEVELOPING THIS AFTERNOON GENERALLY AROUND THE I-20 CORRIDOR...BUT
MOSTLY ALONG I-55 AND EAST. IT IS IN THIS AREA THAT CURRENT ANALYSIS
SHOWS THE BEST CAPE OF AROUND 2800-3000J/KG...AND TEMPERATURES HAVE
BEEN ABLE TO RISE JUST A BIT MORE AND WAS NOT INFLUENCED BY MORNING
CONVECTIVE DEBRIS. SOME OF THESE STORMS HAVE BEEN GETTING ON THE
STRONG SIDE WITH GUSTY WINDS BEING THE PRIMARY CONCERN THOUGH WITH A
PW VALUE OF AROUND 2 INCHES PER 12Z KJAN SOUNDING AND BLENDED TPW
SATELLITE IMAGERY HEAVY DOWNPOURS ALSO POSSIBLE.

EXPECT THIS ACTIVITY TO DIMINISH LATER THIS EVENING...RESULTING IN A
RATHER QUIET NIGHT FOR THE ARKLAMISS. TEMPERATURES THIS EVENING ARE
A LITTLE TOUGH GIVEN THAT WITHOUT ANY SIGNIFICANT COOLDOWN...THEY
SHOULD BE FAIRLY WARM AGAIN TONIGHT. HOWEVER...TEMPERATURES SO FAR
THIS AFTERNOON HAVE NOT BEEN QUITE AS WARM GIVEN CLOUDS AND MORE
RAIN. HAVE OPTED TO REMAIN CLOSE TO THE LOWER 70S THAT MAV PROVIDED.

FOR SATURDAY...THE UPPER RIDGE TO THE WEST WILL BEGIN TO BUILD BACK
OVER THE AREA AND MOSTLY AFFECT LOCATIONS TO THE WEST OF THE
MISSISSIPPI RIVER THE MOST THROUGH THE EARLY WEEKEND. THIS WILL
ALLOW TEMPERATURES TO BUILD AGAIN AND IF ANY DRIER AIR CAN MAKE IT
IN THIS REGION...TEMPERATURES COULD GET SLIGHTLY WARMER THAN
FORECAST. HOWEVER...MODELS SUGGEST THAT THE HIGHER DEWPOINTS SHOULD
LAST THROUGH SATURDAY. THIS WILL ALLOW HEAT INDICES TO ONCE AGAIN
REACH INTO THE 100-105 RANGE. RAIN CHANCES WILL BE LOW FOR MOST OF
THE ARKLAMISS SATURDAY WITH THE BEST CHANCE BEING MOSTLY IN THE
SOUTH...SOUTH OF I-20 WHERE THE LAGGING BOUNDARY WILL HAVE PUSHED INTO.

THROUGH SUNDAY NIGHT...MODELS SUGGEST THAT SOME DRIER AIR SHOULD
MAKE IT INTO AT LEAST THE NORTHERN SECTIONS OF THE ARKLAMISS BY
SUNDAY AND THIS COULD PERHAPS ALLOW FOR SLIGHTLY LOWER LOW TEMPS IN
THE NORTH SATURDAY NIGHT. BY SUNDAY THE UPPER RIDGE WILL BE FURTHER
TO THE EAST AND THIS SHOULD KEEP RAIN CHANCES AT BAY FOR SUNDAY.
HOWEVER IT WILL ALSO ALLOW TEMPERATURES TO GET INTO THE MID TO UPPER
90S...BUT WITH SOME LOWER DEWPOINTS...HEAT INDICES WONT BE AS HIGH
AS THEY HAVE BEEN.

FOLLOWED THE MAV GUIDANCE FAIRLY CLOSELY WITH SOME ADJUSTMENTS MADE
TO MOSTLY OVERNIGHT LOWS. THE LONG TERM REMAINS LARGELY UNCHANGED
AND THE PREVIOUS DISCUSSION WILL BE ATTACHED. /28/

.LONG TERM...MONDAY THROUGH FRIDAY...DRIER AIR WILL FILTER IN BEHIND THE
BNDRY THAT PUSHES THROUGH ON SAT...ALLOWING FOR LESS CLOUDS AND
WARMER TEMPERATURES MON AS H5 RIDGE AXIS EXTENDS INTO LOWER MS VLY.
PWATS WILL FALL TO NEAR 1" SUNDAY UNDER NLY FLOW BUT SLOWLY RECOVER
INTO MON FROM WLY MOISTURE RETURN FROM THE PLAINS. THERE IS LITTLE
SFC DEWPOINT DECREASE WITH THIS BNDRY AND LOW TEMPS (L/M70S) LOOK TO
PERSIST THROUGH PERIOD. SUN/MON LOOK TO HAVE THE HIGHEST
TEMPS...REACHING INTO THE UPPER 90S. HEAT INDICES SHOULD REMAIN IN
CHECK SUN/MON GIVEN GOOD MIXING.

FROM TUES-FRI...MEAN H5-H3 RIDGE CENTER WILL RETROGRADE WEST AS
NUMEROUS S/WV TROUGHS RIDE OVER TOP AND DOWN THE BACKSIDE ACROSS THE
MID AND LOWER MS VLYS WITH L/WV TROUGHING ACROSS NE CONUS.
CONFIDENCE IN TIMING OF INDIVIDUAL WAVES AT THIS POINT IS LOW BUT
POTENTIAL FOR UPSTREAM TSTORM/MCS COMPLEX IS POSSIBLE DURING THIS
TIME FRAME. SOME NWP RUN-TO-RUN CONSISTENCY HINTS AT COMPLEX NORTH
OF REGION TUES/TUES NGT WITH SOME PSBL EXTENSION SWD INTO THE
ARKLAMISS BY WED AS A MORE POTENT WAVE IN PROXIMITY TO A BNDRY
PUSHES SWD. BOTH OP GFS AND EC SHOW THIS BNDRY PUSHING INTO
ARKLAMISS THURS/FRI... INCREASING RAIN/TSTORM CHANCES.

FOR FORECAST ELEMENTS...MEXMOS MAX/MIN TEMPS WERE GENERALLY ACCEPTED
WITH UPWARD TWEAKS ON MIN TEMPS. HIGH TEMPS WILL BE INTERESTING
TUE-FRI DEPENDING ON TIMING OF RAIN/CONVECTIVE DEBRIS POSSIBILITIES.
POPS CAME IN HIGHER FOR TUES/WED AND FOLLOWED SUIT WITH NEAR MEXMOS
ACCEPTANCE THEREAFTER GIVEN GOOD EC/GFS EXTENDED MOS OUTPUT
AGREEMENT. /ALLEN/

&&

.AVIATION...SCT SHWRS/TSTMS WILL CONTINUE TO DEVELOP OVER THE AREA
THRU THIS EVNG WITH THE BEST CHANCE EAST OF I-55. LCL MVFR CIGS/IFR
VSBYS WILL OCCUR IN STRONGER STORMS. TSTMS WILL DECREASE EARLY THIS
EVNG AND WILL GENERALLY END BY 22Z. VFR CONDITIONS WILL PREVAIL
TONIGHT AND SATURDAY BUT MVFR VSBYS WILL BE POSSIBLE AROUND SUNRISE
ESPECIALLY IN THE SOUTH AND WHERE RAINFALL OCCURS THIS EVNG. ISOLTD
TO SCT TSTMS WILL BE LIMITED TO THE SOUTH SAT. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       72  96  72  96 /  33  13   7   5
MERIDIAN      73  95  71  97 /  27  18   6   7
VICKSBURG     71  96  70  96 /  21   7   6   4
HATTIESBURG   74  95  74  97 /  36  36   8  14
NATCHEZ       73  94  71  95 /  31  25   7   7
GREENVILLE    72  96  69  95 /  13   3   6   3
GREENWOOD     72  95  68  96 /  17   5   7   3

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/ALLEN/22
Hazardous weather outlook, Jul 27, 1:37 PM CDT, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT FRI JUL 27 2012

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>029-034>036-040>042-
281845-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
137 PM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG THUNDERSTORMS WITH SMALL HAIL AND WIND GUSTS TO 40 MPH
WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ023>026-MSZ030>033-037>039-043>066-072>074-281845-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
137 PM CDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

A FEW STRONG TO SEVERE STORMS CAPABLE OF PENNY SIZE HAIL AND WIND
GUSTS TO 60 MPH WILL BE POSSIBLE THROUGH EARLY EVENING. THE STRONGEST
STORMS ARE EXPECTED TO OCCUR EAST OF THE NATCHEZ TRACE.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Jul 27, 6:44 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
644 PM CDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     2 SW TUSCOLA            32.60N 89.55W
07/27/2012                   LEAKE              MS   EMERGENCY MNGR

            A COUPLE TREES WERE DOWN ALONG HWY 500 BETWEEN TUSCOLA
            AND LENA AS WELL AS ATKINS RD.

&&

CME
Special weather statement, Jul 27, 6:55 PM CDT, 2 hours 6 minutes before
MSZ030-033-280040-
OKTIBBEHA MS-CLAY MS-
655 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CDT FRI JUL 27 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED OVER MULDROW AT 656 PM CDT...MOVING SOUTHEAST AT 5 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL CLAY AND NORTHEASTERN OKTIBBEHA COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3368 8859 3345 8871 3353 8882 3367 8872
TIME...MOT...LOC 2356Z 296DEG 4KT 3358 8870

MRM
Local storm report, Jul 27, 7:22 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
722 PM CDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FLASH FLOOD      VERNON                  32.99N 88.93W
07/27/2012                   WINSTON            MS   TRAINED SPOTTER

            FLOODING REPORTED ON SOME ROADS AND IN LOW LYING AREAS.

&&

27
Special weather statement, Jul 27, 7:33 PM CDT, 1 hour 28 minutes before
MSZ031-280100-
LOWNDES MS-
733 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
733 PM CDT FRI JUL 27 2012

...STRONG THUNDERSTORM ACROSS NORTHEASTERN LOWNDES COUNTY...

STRONG THUNDERSTORM OUTFLOW...CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS...WAS LOCATED 6 MILES NORTHEAST OF CALEDONIA AT 732 PM
CDT...MOVING SOUTHWEST AT 25 MPH.

PEOPLE IN NORTHEASTERN LOWNDES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3357 8826 3353 8827 3366 8847 3368 8845
      3368 8841 3370 8840 3369 8837 3375 8832
      3375 8825 3374 8824
TIME...MOT...LOC 0032Z 028DEG 21KT 3371 8825

CME
Local storm report, Jul 27, 8:58 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
858 PM CDT FRI JUL 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     2 SW TUSCOLA            32.60N 89.55W
07/27/2012                   LEAKE              MS   EMERGENCY MNGR

            A COUPLE TREES WERE DOWN ALONG HWY 500 BETWEEN TUSCOLA
            AND LENA AS WELL AS ATKINS RD.

0535 PM     TSTM WND GST     2 N BURNSIDE            32.88N 89.10W
07/27/2012  E50.00 MPH       NESHOBA            MS   EMERGENCY MNGR

            2 DEAD TREES WERE BLOWN DOWN.

0630 PM     FLASH FLOOD      VERNON                  32.99N 88.93W
07/27/2012                   WINSTON            MS   LAW ENFORCEMENT

            PART OF HWY 397 ARE UNDERWATER.

0650 PM     FLASH FLOOD      VERNON                  32.99N 88.93W
07/27/2012                   WINSTON            MS   TRAINED SPOTTER

            FLOODING REPORTED ON SOME ROADS AND IN LOW LYING AREAS.

&&

CME
Special weather statement, Jul 27, 9:01 PM CDT, 0 minutes before
MSZ031-280230-
LOWNDES MS-
901 PM CDT FRI JUL 27 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
901 PM CDT FRI JUL 27 2012

A THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 4 MILES NORTH OF COLUMBUS AT 858 PM CDT...MOVING SOUTHEAST AT
5 MPH. RAINFALL FOR THE PAST HOUR HAS BEEN 1.5 TO NEAR 2 INCHES. AN
ADDITIONAL ONE INCH WILL BE POSSIBLE. SOME RAINFALL MAY CAUSE SOME
PONDING OF ROADWAYS.

PEOPLE IN NORTHERN LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3350 8827 3339 8832 3352 8856 3355 8852
      3352 8847 3355 8849 3358 8849 3360 8847
      3362 8851 3367 8848 3367 8843 3362 8826
TIME...MOT...LOC 0158Z 296DEG 4KT 3356 8842

MRM

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 7:33 PM CDTSpecial Weather StatementJANLowndes27 min
Jul 28, 7:04 AM CDTSpecial Weather StatementJANAdams, Covington, Forrest, Franklin, Jefferson Davis, Lamar and 3 more56 min
Jul 28, 8:25 AM CDTFlash Flood WarningJANAdams, Franklin, Jefferson3 hr
Jul 28, 9:26 AM CDTSpecial Weather StatementJANAdams39 min
Jul 28, 4:59 PM CDTSpecial Weather StatementJANCarroll26 min
Jul 28, 3:34 PM CDTSpecial Weather StatementJANMorehouse46 min

Nearby

Special Weather Statements in Mississippi, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.